MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an eyhance toric ii intraocular lens (iol) prior to actual insertion appeared scratched in two separate areas.This was not believed to have occurred during advancing or handling.This iol is pre-loaded, so no cartridge was used, and no injector handpiece was necessary.No damage to the cartridge tip.It was stated that ovd was used.And that ovd was allowed to acclimatize fully to operating room temperature.No delays in the surgery before an attempt was made to advance the lens it was noted that the scratches were too small to see during loading, and not found until lens was viewed under the microscope.There was no patient contact.Another johnson and johnson iol with the same model and diopter was implanted.No other information was provided.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5: not applicable because no patient contact.Section d6a: if implanted, give date: not applicable, as no indication that lens was implanted.Section d6b: if explanted, give date: not applicable, as no indication that lens was implanted, hence not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: it was noted that per new information received that event occurred during insertion and not prior to actual insertion as reported in the initial report submitted.This supplemental report is being submitted to correct this.Additional information.New information received that doctor is dr.Gary chung, email address (b)(4).Also, or team that day was not able to salvage this lens for return, so customer will not be able to ship it back for evaluation.Suspect iol was probably cut into smaller pieces in order to remove it from the patient's eye once they discovered it was scratched, and those pieces were not able to be saved.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18302868
Report Number3012236936-2023-03151
Device Sequence Number16950281
Product Code MJP
UDI-Device Identifier05050474747111
UDI-Public(01)05050474747111(17)241109
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown